Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 75, NWS Memphis, TN

July 4, 2015Lee County, Mississippi

NWS Memphis, TN issued this river flood warning at Jul 4, 2015, 10:51 AM CDT for Lee County, Mississippi. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 4, 2015, 10:51 AM CDT (15:51 UTC)
Expired
Jul 4, 2015, 9:12 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Lee County, MS

The radar

The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Town Creek at Tupelo (TPOM6). The gauge peaked at 22.63 ft at Jul 4, 2015, 7:00 AM CDT.

actionminormoderate102007/0407/0507/06
Action stage
13 ft
Minor stage
21 ft
Moderate stage
27 ft
Major stage
31.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02435020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 4, 10:15 AM CDT, 36 minutes earlier.

Area forecast discussion, Jul 4, 10:15 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1015 AM CDT SAT JUL 4 2015

.UPDATE...
UPDATED FOR INCREASING POPS ALONG THE TN/MS BORDER AND FOR
TRENDING MORNING TEMPERATURES DOWN.

&&

.DISCUSSION...

RADAR SHOWING CONVECTION DEVELOPING ACROSS EXTREME NORTH
MISSISSIPPI...AND SPOTTY SHOWERS FARTHER NORTH ACROSS EAST CENTRAL
ARKANSAS AND SOUTHWEST TENNESSEE. HAVE EXTENDED THE LIKELY AND
DEFINITE POPS NORTHWARD TO ACCOUNT FOR THIS ACTIVITY. TRAINING OF
ACTIVITY IS LIKELY AND THOUGH CURRENT RAINFALL RATES ARE NOT AS
HIGH AS WAS SEEN YESTERDAY...IT WON'T TAKE MUCH FOR FLASH
FLOODING TO RESTART.

ALSO ADJUSTED MORNING AND EARLY AFTERNOON TEMPERATURES DOWN A FEW
DEGREES OVER THE ENTIRE AREA...AS THICK CLOUD COVER IS NOT
EXPECTED TO SEE ANY BREAKS UNTIL AFTER 1PM.

JAB

&&

.PREV DISCUSSION... /ISSUED 708 AM CDT SAT JUL 4 2015/

UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 407 AM CDT SAT JUL 4 2015/

DISCUSSION...
.FLASH FLOOD THREAT CONTINUES FOR NORTH MISSISSIPPI TODAY...

SIMILAR TO EARLY FRIDAY...THUNDERSTORMS WERE TRAINING OVER NORTH
MS AT DISCUSSION TIME...ROUGHLY ALONG AN EAST/WEST LINE FROM
CLARKSDALE TO TUPELO. THIS CONVECTION SHOULD CONTINUE THROUGH THE
MORNING...GRADUALLY SINKING SOUTH WHILE ADDITIONAL SCATTERED
CONVECTION FORMS TO THE NORTH...IN ADVANCE OF AN UPPER LOW
DROPPING INTO NORTHEAST AR BY MIDDAY.

FOR THE AFTERNOON...MAIN FOCUS FOR HEAVY RAIN WILL LIE OVER NORTH
MS...WHERE STORMS ARE MOST LIKELY TO TRAIN AHEAD OF THE APPROACHING
UPPER LOW. THE FLASH FLOOD WATCH WAS TRIMMED BACK TO REFLECT THE
MOST LIKELY AREAL THREAT...WITH A BUFFER ZONE OVER SOUTHWEST
TN. WHILE STORM CHANCES ARE LOWER OVER SW TN...ANY ISOLATED
STORMS OVER THE MEMPHIS METRO COULD LEAD TO FLASH FLOODING...
WHERE SOILS ARE SATURATED.

THE UPPER LOW WILL TRACK SOUTHEAST ACROSS MEMPHIS AROUND 6 PM
CDT...AND ACROSS NORTH MS THIS EVENING. HEAVIEST RAIN THREAT WILL
SHIFT EAST AHEAD OF THE UPPER LOW INTO AL. DEPENDING ON THE
CONVECTIVE EVOLUTION THIS AFTERNOON...THE FLASH FLOOD WATCH MAY
NEED BE EXTENDED INTO THE EVENING FOR AREAS ALONG AND EAST OF THE
NATCHEZ TRACE PKWY.

SUNDAY WILL SEE WEAK NORTHWEST FLOW ALOFT...WITH DIURNALLY
ENHANCED THUNDERSTORM CHANCES AND WARMER DAYTIME TEMPS. AN UPPER
RIDGE OVER THE SOUTHERN PLAINS WILL GRADUALLY EXPAND EASTWARD
THROUGH THE LOWER MS RIVER VALLEY THROUGH FRIDAY. WEAK ZONAL FLOW
ALOFT AND HIGH PRECIPITABLE WATER VALUES WILL PRESENT SLIGHT
CHANCES OF MAINLY DAYTIME THUNDERSTORMS...ALONG WITH TEMPERATURES
WARMING TO WITHIN A DEGREE OR TWO OF NORMAL.

PWB

&&

.AVIATION...
12Z TAF CYCLE

MVFR...IFR.. AND LIFR CONDITIONS ARE ONGOING THIS MORNING.
CONDITIONS WILL BEGIN TO IMPROVE AS THE MORNING CONTINUES BUT
MVFR CIGS WILL CONTINUE THROUGHOUT THE DAY. VCTS ARE EXPECTED AT
ALL 4 TAF SITES BEGINNING AS EARLY AS 18Z AS AN UPPER LOW
APPROACHES THE MIDSOUTH. VCTS WILL GIVE WAY TO VCSH OVERNIGHT AS
THE LOW EXITS THE REGION. WINDS WILL BE MAINLY FROM THE S OR SW
DURING THE DAY AT BETWEEN 5-10KTS BEFORE BECOMING MAINLY LIGHT AND
FROM THE SOUTH OVERNIGHT.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CRITTENDEN-LEE
     AR-PHILLIPS-ST. FRANCIS.

MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-
     HARDEMAN-HARDIN-MCNAIRY-SHELBY.

&&
Hazardous weather outlook, Jul 4, 3:16 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT SAT JUL 4 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
316 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL AND FLASH FLOODING IS LIKELY INTO THE
EARLY EVENING OVER NORTH MISSISSIPPI...POSSIBLY AS FAR NORTH AS
THE MEMPHIS METRO AREA. IN ADDITION...THERE IS A MARGINAL RISK
FOR SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI THROUGH THIS
EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED STRONG
THUNDERSTORMS WILL BE POSSIBLE OVER THE REMAINDER OF THE MIDSOUTH
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY OVER NORTH MISSISSIPPI.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:21 PM CDTSpecial Weather StatementMEGMonroe24 min
Jul 3, 8:00 PM CDTSevere Thunderstorm WarningMEGMonroe30 min
Jul 4, 3:16 AM CDTSpecial Weather StatementMEGTallahatchie44 min
Jul 4, 3:27 AM CDTFlash Flood WarningMEGLafayette, Panola, Quitman, Tallahatchie, Yalobusha3 hr
Jul 4, 3:41 AM CDTFlash Flood WarningMEGLee, Pontotoc, Union6 hr
Jul 4, 4:01 AM CDTSpecial Weather StatementMEGCalhoun, Yalobusha44 min
Jul 4, 4:16 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie, Yalobusha3 hr
Jul 4, 5:07 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe38 min
Jul 4, 10:51 AM CDTRiver Flood WarningMEGLafayette14 hr
Jul 4, 10:51 AM CDTRiver Flood WarningMEGLowndes, Monroe5 days
Jul 4, 1:26 PM CDTSpecial Weather StatementMEGRandolph49 min

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.